MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 12MM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 12MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00496, 0001032347-2020-00497, 0001032347-2020-00498, 0001032347-2020-00500.Concimitant medical products: sternalock blu system plate, 8 hole x, part# 73-2623, lot# 855100.Sternalock blu system plate, 4 hole l-plate 100 degrees, part# 73-2643, lot# 562410.Sternalock blu system screw, cancellous cross-drive locking 2.4 x 10mm, part# 73-2410, lot# 629330.Sternalock blu system screw, cancellous cross-drive locking 2.4 x 12mm, part# 73-2412, lot# 629400.Sternalock blu system screw, cancellous cross-drive locking 2.4 x 14mm, part# 73-2414, lot# 630100.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported that the patient developed an infection twenty-three (23) days following implantation of sternal closure devices, and the devices were removed in a revision twenty-four (24) days following implantation of the devices.The doctors believe the devices are unlikely to be the cause of the infection due to the amount of time elapsed since implantation.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is considered to be confirmed because a revision surgery was reported.The devices were not returned for investigation and no photos, scans, x-rays, or physician's reports were provided.For these reasons, no functional testing or visual evaluations could be conducted.The dhr was reviewed and no non-conformances were found.There are no indications of manufacturing defects.This is the only complaint regarding infection for this item# 73-2412, lot# 629400b.For this part (73-2412) in the previous one year (from the notification date), the full complaints history was reviewed and there is a complaint rate of 0.10%.Because this overall complaint rate is already below the occurrence rate of this failure mode, no further review is necessary.The most likely underlying cause of the complaint cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report; b5 describe event or problem; g4 date received by manufacturer; g7 type of report; h2 follow up type; h3 device evaluated by manufacturer; h6 method code; h6 results code; h6 conclusions code; h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 12MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10645017
Report Number0001032347-2020-00499
Device Sequence Number2604588
Product Code HRS
UDI-Device Identifier00841036141141
UDI-Public00841036141141
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110574
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2412
Device Lot Number629400
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/27/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight55